A Caltech Library Service

Progress in adjoint error correction for integral functionals

Giles, Michael B. and Pierce, Niles and Süli, Endre (2004) Progress in adjoint error correction for integral functionals. Computing and Visualization in Science, 6 (2-3). pp. 113-121. ISSN 1432-9360. doi:10.1007/s00791-003-0115-y.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


When approximating the solutions of partial differential equations, it is a few key output integrals which are often of most concern. This paper shows how the accuracy of these values can be improved through a correction term which is an inner product of the residual error in the original p.d.e. and the solution of an appropriately defined adjoint p.d.e. A number of applications are presented and the challenges of smooth reconstruction on unstructured grids and error correction for shocks are discussed.

Item Type:Article
Related URLs:
URLURL TypeDescription ReadCube access
Pierce, Niles0000-0003-2367-4406
Additional Information:© 2004 Springer-Verlag. Received: 20 July 2002; Accepted: 23 March 2003; Published online: 23 January 2004.
Subject Keywords:Residual Error; Posteriori Error; Burger Equation; Unstructured Grid; Adjoint Equation
Issue or Number:2-3
Record Number:CaltechAUTHORS:20200221-132333124
Persistent URL:
Official Citation:Giles, M., Pierce, N. & Süli, E. Progress in adjoint error correction for integral functionals. Comput Visual Sci 6, 113–121 (2004).
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:101464
Deposited By: Tony Diaz
Deposited On:21 Feb 2020 21:29
Last Modified:16 Nov 2021 18:02

Repository Staff Only: item control page